I began having facial numbness/burning about a month ago and


Q: I began having facial numbness/burning about a month ago and began carbamazepine two weeks ago. I now have a rash on the back of my neck that appeared two days ago (see pic). Could this be shingles? Or a reaction to the med?

I began having facial numbn...-1

A:   Hello,
Thank you for your medical query at AskTheDoctor.com
I understand your concern.

This does not look like shingles. We need to wait and observe if it spreads elsewhere. It looks like urticaria, mostly a drug reaction.

I will advise you to take Tab. Claritin ( Loratadine ) 10 mg once at bed time after consulting your local physician and also apply Calamine lotion locally on the rash. This should be able to resolve the rash. If it spreads elsewhere downwards, you can send a picture and further management can be based on that. Also kindly mention in the follow-up if you have any previous history of allergies, from food or other known triggers such as dust or pollen grains.

Hope this was helpful,
Feel free to discuss further,

Related Q&A

Q: Hi i m 25 years old n me n my husband had unprotected sex on the last day of my menstrual cycle ie on 25th Jan n I ha...

Q: Hi i have a slightly low thyroid and iam on medication. i recently wanted to take a amino acid blend, which includes ...

Q: Hi, i live in guyana , about two year ago i found out i have hrdorcephalus and at that time i was 20 years old, howev...

Q: Hi. This is more of a psychologist question that I would like help with. I have this friend that I'm really obsesse...

Q: I am taking Neurorubine - Forte and have experienced lack of eye focus and trembling in the arms ... is this a side a...


Dr. James Obaji M.D.

  • 247 Reviews
  • Family Physician

Dr. Suneel Sharman M.D.

  • 190 Reviews
  • Family Physician

Dr. Pat Golden M.D.

  • 169 Reviews
  • Cardiologist

Dr. Kunaal Jindal M.D.

  • 112 Reviews
  • Plastic Surgeon